MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH RAPID PORT EZ; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH RAPID PORT EZ; ADJUSTABLE GASTRIC BAND
Model Number B-2360
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Strain relief: further information has been requested of the initial reporter regarding, exact implant date, explant date, and device serial number.To date, no additional information has been received by apollo.Based on the catalog number, the connector type is assumed to be a strain relief.This report captures the patient's original port replacement in 2014, plus the original band removal due leakage.Device evaluation: the device was returned for analysis, and visual examination was not able to determine taper type as the original port was not returned.Brown particles were observed on the inner surface of the band shell.The shell was observed to have yellow discoloration.An air leak test was performed on the band, no leakage was noted.Under microscopic analysis two non-penetrating nicks were observed on the inner surface of the shell.Non-penetrating nicks were observed on the buckle.Analysis noted that the buckle was broken with striations consistent with surgical end cut to remove the device.A smooth linear opening, consistent with wear/abrasion, was observed on the band tubing.Device labeling addresses the reported event of possible port/band/tubing leak as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "had problems with tubing disruptions on at least three different occasions." the port system was removed and replaced.

Brand Name
LAP-BAND AP STANDARD WITH RAPID PORT EZ
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5755160
Report Number3006722112-2016-00188
Device Sequence Number489985
Product Code LTI
UDI-Device Identifier10811955020268
UDI-Public10811955020268
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberB-2360
Device Catalogue NumberB-2360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR